Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: wellbutrin and weight gain pat2237

Posted by Kaysey on October 20, 2001, at 13:18:42

In reply to wellbutrin and weight gain, posted by pat2237 on October 20, 2001, at 7:48:21

> I have gained about 30 pounds in the last 4 years. I am usually 110lbs. Wellbutrin is the last of many drugs I've ben on. From zoloft, paxil, effexor, celexa and now wellbutrin. I can't stop eating and craving sweets. I am so depressed now because I am so heavy. I'm only 5'1". When will this stop and what meds do I take now? I feel like I've been on all of them. I lost a lot of weight four years ago when I went on my first antidepressant zoloft. I've never gotten that feel good about life feeling again. The weight all came back in about a year. Do these meds wear off and then it's on to another one and new side effetcts? I guess I am very confused. But wellbutrin has caused a huge increase in appetie for me. Thanks.

Hi!
At this point I can't offer you anything but empathy; however, maybe we can draw out some information from the babble crowd that might help.
I have the same problem with Wellbutrin (which I have combined with Effexor). My original successful combo was Prozac, Ativan, and Lopressor. These meds served me well for a long time with very little side effects, and no change in appetite whatsoever. As with many combos, they 'pooped out' after a while and I began Effexor (carb cravings and all)--have been on it six months, while it has helped depression and anxiety greatly, he has made me very drowsy all day. Enter Wellbutrin to the mix (virtually every post I read talks about the loss of appetite, etc.), and yes it has provided some necessary stimulation, but it also appears to amplify the sugar craving.
I have posted about this before, and there doesn't seem to be any plausible answers. It is extremely frustrating. I am 5'10" tall, and my weight can fluctuate without too much problem, BUT the cravings are still extremely annoying. I spend a great deal of time at a computer, and it is difficult to focus when all you can think about are sweets.
It is ironic that many people report 'having to remind themselves to eat' when taking Wellbutrin (often the same is said of Effexor). I wouldn't mind putting up with it if it didn't interfere with my daily activities so much.
I am considering going back and trying Prozac again. I want to give the Wellbutrin a decent chance--have almost been on it a month. How long have you been taking this?
Let me know how things go for you. I welcome imput from anyone else, as well.
Thanks.
Kaysey


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Kaysey thread:81763
URL: http://www.dr-bob.org/babble/20011015/msgs/81790.html